Overdose and Toxicity of Flakka

What does it mean to “Overdose?”Overdose and Toxicity of Flakka image

 

In layman’s terms, overdosing is an adverse reaction to the presence of an illicit substance in the body. This can result in permanent damage to the brain, internal organs, or death. Myths incorrectly suggest that overdoses require an excessive amount of a drug or alcohol, but the reality is even a minute amount can cause such a reaction.

 

This is particularly true for Flakka- the synthetic carthinone is difficult to properly measure “safe” dosages, making overdosing extremely easy. The DEA declared Flakka to be a schedule I substance, which are considered the most dangerous and highly addictive. With other substances lengthy abuse and a build-up effect contribute to overdosing. Flakka can cause overdosing fairly quickly without a history of use because it lingers much longer in the brain, causing damage to the nervous system and reducing tolerance. Flakka overdoses have pushed Florida to the 11th state in the US for overdose deaths.

What Happens During a Flakka Overdose?

Overdose and Toxicity of Flakka image

According to Jim Hall, an epidemiologist with Nova Southeastern University, a single dose of Flakka is only about one-tenth a gram and anything above that increases the risk of extreme adverse effects.

The bizarre and sometimes self-destructive actions of someone under the influence of Flakka are a result of excited delirium, a symptom caused by overdosing. Identifying the symptoms of flakka addiction before the condition worsens to the increased potential for overdose can prevent overdose altogether. People suffering from excited delirium are no longer in touch with reality or aware of their environment. Witnesses of Flakka abuse and overdosing also report excessive sweating and stripping of the user. This is a reaction to increased internal body temperature which reaches up to 106 degrees. At this point the heat begins to cause muscle fibers to dissolve into the bloodstream, damaging the liver and kidneys. The victim of overdosing experiences severe muscle cramps and spasms as well as difficulty breathing and heart problems. Extreme reactions involve seizures and cardiac arrest or stroke.

 

24/7 CONFIDENTIAL HELP NOW(855) 767-8285 Call Us or Chat With Us

 

Does an Overdose of Flakka Have Lasting Effects?

Overdose and Toxicity of Flakka image

Overdosing is incredibly dangerous, but victims may survive if they receive emergency supportive therapy quickly. If you witness anyone overdosing from Flakka or any other controlled substance, do not hesitate to contact 911- it’s a matter of life or death.

However, even with the reversal of overdosing symptoms, there are often lasting effects.

Drugs that act as neuroinhibitors like Flakka may cause damage to the brain’s nerves and chemical composition. The risk of brain damage from Flakka overdosage is increased because Flakka lingers in the brain’s neuroreceptors even after the effects have worn off, causing irreparable damage. Psychosis and the development of epileptic conditions are flakka’s effects of overexposure. The heart, liver, kidneys, and lungs also suffer from lasting effects of the muscle and organ damage caused by excessive Flakka use.

How Do I Prevent an Overdose?

Overdose and Toxicity of Flakka image

The only fool-proof way to prevent overdosing is to abstain from drug use. Medical personnel can reverse overdosing through powerful medication that purges the toxins from one’s system, however, this sends the addicted person directly into withdrawal which has its own dangers. If you are suffering from Flakka dependency, seeking assistance in detoxing and living a sober life is the best option for preventing overdosing. Because of the unpredictable nature of Flakka there is no way to determine if the next dose will be the last.

 

24/7 CONFIDENTIAL HELP NOW(855) 767-8285 Call Us or Chat With Us

 

+
harborvillageflorida.com has a Shopper Approved rating of 5.0/5 based on 205 ratings and reviews